Commenced in January 2007
Paper Count: 30101
Quintic Spline Solution of Fourth-Order Parabolic Equations Arising in Beam Theory
Abstract:We develop a method based on polynomial quintic spline for numerical solution of fourth-order non-homogeneous parabolic partial differential equation with variable coefficient. By using polynomial quintic spline in off-step points in space and finite difference in time directions, we obtained two three level implicit methods. Stability analysis of the presented method has been carried out. We solve four test problems numerically to validate the derived method. Numerical comparison with other methods shows the superiority of presented scheme.
Digital Object Identifier (DOI): doi.org/10.5281/zenodo.1125773Procedia APA BibTeX Chicago EndNote Harvard JSON MLA RIS XML ISO 690 PDF Downloads 771
 A. Q. M. Khaliq and E. H. Twizell, A family of second order methods for variable coefficient fourth order parabolic partial differential equations, Intern. J. Computer Math. 23 (1987) 63-76.
 D. J. Gorman, Free Vibrations Analysis of Beams and Shafts, John Wiley & Sons, New York, 1975.
 M. K. Jain, S. R. K. Iyengar and A. G. Lone, Higher order difference formulas for a fourth order parabolic partial differential equation, Intern. J. Numer. Methods Eng. 10 (1976) 1357-1367.
 R. D. Richtmyer and K. W. Mortan, Difference Methods for Initial Value Problems, (2nd ed.) (NewYork: Wiley-Interscience), (1967).
 G. Fairweather and A. R. Gourlay, Some stable difference approximations to a fourth order parabolic partial differential equation, Math. Comput. 21 (1967) 1-11.
 A. Danaee and D. J. Evans, Hopscotch procedures for a fourth-order parabolic partial differential equation, Math. Computers Simul. XXIV (1982) 326-329.
 D. J. Evans, A stable explicit method for the finite difference solution of a fourth order parabolic partial differential equation, Comput. J. 8 (1965) 280-287.
 L. Collatz, Hermitian methods for initial value problems in partial differential equations, In: J.J.H. Miller (Ed.) Topics in Numerical Analysis (NewYork: Academic Press), (1973) 41-61.
 C. Andrade and S. McKee, High accuracy A.D.I. methods for fourth order parabolic equations with variable coefficients, J. Comput. Appl. Math. 3 (1) (1977) 11-14.
 D. J. Evans and W. S. Yousif, A note on solving the fourth order parabolic equation by the age method, Intern. J. Computer Math. 40 (1991) 93-97.
 J. Albrecht, Zum Differenzenverfahren bei parabolischen Differentialgleichungen, Z. Angew. Math. Mech., 37 (1957) 202-212.
 S. H. Crandall, Numerical treatment of a fourth order partial differential equations, J. Assoc. Comput. Mech. 1 (1954) 111-118.
 M. K. Jain, Numerical Solution of Differential Equations, Second Ed., Wiley Eastern, New Delhi, India, 1984 .
 J. Todd, A direct approach to the problem of stability in the numerical solution of partial differential equations, Commun. Pure Appl. Math. 9 (1956) 597-612.
 J. Rashidinia, Applications of spline to numerical solution of differential equations, Ph. D Thesis, Aligarh Muslim University, India, 1994.
 J. Rashidinia and T. Aziz, Spline solution of fourth-order parabolic partial differential equations, Intern. J. Appl. Sci. Comput. 5 (2) (1998) 139-148.
 T. Aziz, A. Khan and J. Rashidinia, Spline methods for the solution of fourth-order parabolic partial differential equations, Appl. Math. Comput. 167 (2005) 153-166.
 A. Khan, I. Khan and T. Aziz, Sextic spline solution for solving a fourth-order parabolic partial differential equation, Intern. J. Computer Math. 82 (7) (2005) 871-879.
 Abdul-Majid Wazwaz, Analytic treatment for variable coefficient fourth-order parabolic partial differential equations, Appl. Math. Comput. 123 (2001) 219-227.
 J. Rashidinia, R. Mohammadi and R. Jalilian, Spline methods for the solution of hyperbolic equation with variable coefficients, Numer. Methods Partial Differential Eq. 23 (2007) 1411-1419.